Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 16, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 6, 1999, 11:47 AM EDT for Jefferson County, Lewis County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 11:47 AM EDT (15:47 UTC)
- Expired
- Jul 6, 1999, 12:50 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 11:45 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBUF 061548 RRA SVRBUF NYC045-049-061650- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1147 AM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN CENTRAL NEW YORK LEWIS COUNTY IN CENTRAL NEW YORK * UNTIL 1250 PM EDT * AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM A LINE FROM ADAMS TO JUST WEST OF BARNES CORNERS...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL MOVE ACROSS EASTERN JEFFERSON AND CENTRAL LEWIS COUNTIES THROUGH 1245 PM....AFFECTING MONTAGUE BY 1210 PM AND LOWVILLE BY 1230 PM. IF YOU ARE IN THESE AREAS...SEEK SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. BE ON THE ALERT FOR THUNDERSTORMS ACCOMPANIED BY DAMAGING WINDS...FREQUENT LIGHTNING AND HAIL. LOCALLY HEAVY RAINFALL MAY ALSO PRODUCE DRAINAGE FLOODING. SFM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:13 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 6, 9:13 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 913 AM EDT TUE JUL 6 1999 MORNING SATELLITE SHOWS WEAKENING BAND OF CLOUD ASSOC WITH PREVIOUS CONVECTION LYING ACROSS SRN ONTARIO INTO LOWER MICH ATTM. EARLIER SHWRS HAVE ALL BUT DISSIPATED AND WE WILL HAVE TO WAIT FOR REDEVELOPMENT MIDDAY-EARLY AFTERNOON TIME FRAME FOR ANY ACTIVITY FOR OUR FCST AREA. BEST DYNAMICS WILL STAY WELL TO OUR NORTH AND EAST WITH 500 MB JET IN OTTAWA VALLEY AND NRN NEW ENG LATER IN AFTERNOON AND 45 KT 700 MB JET DROPPING INTO ERN LK ONTARIO REGION DURING AFTERNOON. LOOKS LIKE WE WILL HAVE TO DEPEND ON HEATING RATHER THAN DYNAMICS...BUT WITH SOUPY 75-DEG DEW PTS...THIS SHOULDNT BE TOO DIFFICULT TO SET SOMETHING OFF. ETA CAPES GET TO 2000 BY 21Z...BUT NGM ZILCH...THIS DUE TO ERRONEOUS SFC DEW PTS ON NGM (17C VS 23C ON ETA). STILL...CURRENT FCST MUCH TOO PESSIMISTIC AND WLL GET UPDATE OUT BY 930. EXPECT STRONG LK ERIE STABILIZATION AGAIN...SO WLL LOWER POPS TO SCATD FROM BUF TO ROC...AND HOLD LIKELY TO SOUTH AND EAST...BUT ALSO GO WITH P/SUNNY. TEMPS WILL APPROACH 90 AWAY FROM LK INFLUENCES...MID 80S NIAG FRONTIER. WLL LEAVE IN EVE CHC POP EAST (& INCL IN WRN SRN TIER)...OTWS REST OF FCST FINE...NICE BREAK IN HEAT/HUMIDITY REST OF WEEK. POST MORTEM...ALTHOUGH WNY WAS HOT AND HUMID...WE DID NOT GET THE EXTREME CONDITIONS PREVALENT E OF MOUNTAINS. GEN VALLEY/FINGER LAKES AND SRN TIER VALLEYS REACHED LO-MID 90S...BUT AREAS NEAR LK ERIE HELD IN MID-UPPER 80S. DEW PTS WERE UNUSUALLY HIGH THOUGH...HANGING IN MID 70S LAST 3 DAYS. 3-DAY MAXES AT ROC...89...91 AND 92 WERE HIGH BUT NOT UNUSUAL FOR EARLY JULY...BUF ONLY 89...84 AND 85. NOT A BAD TIME OF YEAR TO BE UNDER LAKE ERIES INFLUENCE. THATS IT FROM THE BREEZY BUF. WRKZONES GONE. ON STREET BY 930. TAKE IT EASY. .BUF...SCA NR SHORES LK ERIE RIPLEY TO BUF AND BUF HRBR/NIAG RIV. MCLAUGHLIN
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:50 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 55 min |
| Jul 5, 9:25 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 65 min |
| Jul 6, 12:16 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 44 min |
| Jul 6, 2:43 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.